Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2000, 9:27 PM CST for Bullock County, Macon County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 9:27 PM CST (03:27 UTC)
- Expired
- Feb 13, 2000, 10:00 PM CST
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Bullock County, AL, Macon County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 140329 SVRBHM ALC011-087-140400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA... MACON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1000 PM CST. * AT 927 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 23 MILES SOUTHWEST OF TUSKEGEE...OR ABOUT 13 MILES WEST OF UNION SPRINGS... MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1000 PM CST... SHORTER... FRANKLIN... @ TUSKEGEE... NOTASULGA... HAIL UP TO 1.5 INCHES IN DIAMETER IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:38 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Feb 13, 3:38 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 338 PM CST SUN FEB 13 2000 IT HAS TAKEN ALL DAY TO GET STARTED BUT THE LOW OVER AR AND THE SYSTEM WITH IT ARE FINALLY COMING TOGETHER. THUNDERSTORMS STARTING TO DEVELOP SOUTH PART OF CWA. TORNADO WATCHES HAVE ALREADY HAVE BEEN ISSUED FOR THE ALL BUT THE EXTREME NORTHEAST PART OF CWA. WITH INCREASING MOISTURE, JET MAX AND REASONABLE INSTABLILITY OVER CWA... SEVERE WEATHER POSSIBLE OVDER CWA THROUGH AT LEAST MIDNIGHT. WL MENTION SOME THUNDERSTORMS POSSIBLY SEVERE IN ALL ZONES. HSV 047/053 036/065 049 +20 BHM 050/058 036/068 050 +20 MGM 053/064 040/071 051 720= .BHM...NONE.
In the hours before
Local storm report, Feb 13, 7:57 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.Local storm report, Feb 13, 8:09 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
809 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ADA AL TORNADO
02/13/00 MONTGOMERY FUNNEL CLOUD OVER ADA ON
331 S
0310 PM MONTGOMERY AL 2.75 INCH HAIL
02/13/00 MONTGOMERY POWER LINES DOWN AND
BASEBALL SIZE HAIL
REPORTED BY WSFA TV
0310 PM MONTGOMERY AL TORNADO
02/13/00 MONTGOMERY TORNADO TOUCHDOWN NEAR
DAVIS CROSSROADS NEAR RT
39
0348 PM FITZPATRICK AL TORNADO
02/13/00 BULLOCK FUNNEL CLOUD IN
FITZPATRICK AREA
0440 PM AUBURN AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN
BEAUREGARD
0444 PM AUBURN AL .88 INCH HAIL
02/13/00 LEE NICKEL SIZE HAIL AT 1460
166 INTERSECTION
0448 PM OPELIKA AL 1 INCH HAIL
02/13/00 LEE QUARTER SIZE HAIL IN
OPELIKA
0450 PM AL WIND DAMAGE
02/13/00 BULLOCK TREES DOWN IN FITZPATRICK
AREA
0456 PM SALEM AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN SALEMLocal storm report, Feb 13, 8:11 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
811 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ADA AL TORNADO
02/13/00 MONTGOMERY FUNNEL CLOUD OVER ADA ON
331 S
0310 PM MONTGOMERY AL 2.75 INCH HAIL
02/13/00 MONTGOMERY POWER LINES DOWN AND
BASEBALL SIZE HAIL
REPORTED BY WSFA TV
0310 PM MONTGOMERY AL TORNADO
02/13/00 MONTGOMERY TORNADO TOUCHDOWN NEAR
DAVIS CROSSROADS NEAR RT
39
0348 PM FITZPATRICK AL TORNADO
02/13/00 BULLOCK FUNNEL CLOUD IN
FITZPATRICK AREA
0440 PM AUBURN AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN
BEAUREGARD
0444 PM AUBURN AL .88 INCH HAIL
02/13/00 LEE NICKEL SIZE HAIL AT 1460
166 INTERSECTION
0448 PM OPELIKA AL 1 INCH HAIL
02/13/00 LEE QUARTER SIZE HAIL IN
OPELIKA
0450 PM AL WIND DAMAGE
02/13/00 BULLOCK TREES DOWN IN FITZPATRICK
AREA
0456 PM SALEM AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN SALEM
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON CULLMAN
LAWRENCE COUNTYLocal storm report, Feb 13, 8:40 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
840 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0624 PM SHEFFIELD AL WIND DAMAGE
02/13/00 COLBERT TREES DOWN IN SHEFFIELD
0635 PM VERNON AL WIND DAMAGE
02/13/00 LAMAR TREES DOWN IN AND AROUND
VERNON
0645 PM TUSCALOOSA AL .5 INCH HAIL
02/13/00 TUSCALOOSA PEA SIZE HAIL IN
TUSCALOOSA AND NORTHPORT
0710 PM BRILLIANT AL WIND DAMAGE
02/13/00 MARION TREES DOWN IN BRILLIANT
0710 PM AL .75 INCH HAIL
02/13/00 CULLMAN DIME SIZE HAIL IN JONES
CHAPPEL
0712 PM AL WIND DAMAGE
02/13/00 MORGAN TREES DOWN IN DECATUR
0714 PM AL WIND DAMAGE
02/13/00 WINSTON TREE TOPS OFF IN DOUBLE
SPRINGS
0715 PM BLACKBURN AL WIND DAMAGE
02/13/00 LIMESTONE TREES AND POWER LINES DOWN
IN RIPLEY AND BLACKBURN
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON
CULLMAN/LAWRENCE LINE
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON CULLMAN
LAWRENCE COUNTY
0719 PM DECATUR AL WIND DAMAGE
02/13/00 MORGAN TREES DOWN IN DECATUR
0724 PM CRANE HILL AL WIND DAMAGE
02/13/00 CULLMAN WIND DAMAGE TO CHICKEN
HOUSE IN NW CULLMAN ON
HIGHWAY 157
0725 PM CULLMAN AL WIND DAMAGE
02/13/00 CULLMAN TREES DOWN ON HOUSE AND
TREES DOWN AT HEALTH
DEPARTMENT
0727 PM HUNTSVILLE AL TORNADO
02/13/00 MADISON POSSIBLE TOUCHDOWN I565
BETWEEN HUNTSVILLE AND
DECATUR 1 MILE EAST OF I65
0729 PM HUNTSVILLE AL WIND DAMAGE
02/13/00 MADISON ESTIMATED 60 MPH NW HSV
0731 PM HUNTSVILLE AL TORNADO
02/13/00 MADISON TORNADO DAMAGED &STADIUM ON
SOUTH PARKWAYLocal storm report, Feb 13, 9:07 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
907 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM ADA AL TORNADO
02/13/00 MONTGOMERY FUNNEL CLOUD OVER ADA ON
331 S
0310 PM MONTGOMERY AL 2.75 INCH HAIL
02/13/00 MONTGOMERY POWER LINES DOWN AND
BASEBALL SIZE HAIL
REPORTED BY WSFA TV
0310 PM MONTGOMERY AL TORNADO
02/13/00 MONTGOMERY TORNADO TOUCHDOWN NEAR
DAVIS CROSSROADS NEAR RT
39
0348 PM FITZPATRICK AL TORNADO
02/13/00 BULLOCK FUNNEL CLOUD IN
FITZPATRICK AREA
0440 PM AUBURN AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN
BEAUREGARD
0444 PM AUBURN AL .88 INCH HAIL
02/13/00 LEE NICKEL SIZE HAIL AT 1460
166 INTERSECTION
0448 PM OPELIKA AL 1 INCH HAIL
02/13/00 LEE QUARTER SIZE HAIL IN
OPELIKA
0450 PM AL WIND DAMAGE
02/13/00 BULLOCK TREES DOWN IN FITZPATRICK
AREA
0456 PM SALEM AL .75 INCH HAIL
02/13/00 LEE DIME SIZE HAIL IN SALEM
0624 PM SHEFFIELD AL WIND DAMAGE
02/13/00 COLBERT TREES DOWN IN SHEFFIELD
0635 PM VERNON AL WIND DAMAGE
02/13/00 LAMAR TREES DOWN IN AND AROUND
VERNON
0645 PM TUSCALOOSA AL .5 INCH HAIL
02/13/00 TUSCALOOSA PEA SIZE HAIL IN
TUSCALOOSA AND NORTHPORT
0700 PM AL WIND DAMAGE
02/13/00 WINSTON HIGHWAY 278 1 MILE WEST OF
63 TREES DOWN AND CHICKEN
HOUSE DAMAGED
0710 PM AL .75 INCH HAIL
02/13/00 CULLMAN DIME SIZE HAIL IN JONES
CHAPPEL
0710 PM BRILLIANT AL WIND DAMAGE
02/13/00 MARION TREES DOWN IN BRILLIANT
0712 PM AL WIND DAMAGE
02/13/00 MORGAN TREES DOWN IN DECATUR
0714 PM AL WIND DAMAGE
02/13/00 WINSTON TREE TOPS OFF IN DOUBLE
SPRINGS
0715 PM BLACKBURN AL WIND DAMAGE
02/13/00 LIMESTONE TREES AND POWER LINES DOWN
IN RIPLEY AND BLACKBURN
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON CULLMAN
LAWRENCE COUNTY
0719 PM DECATUR AL WIND DAMAGE
02/13/00 MORGAN TREES DOWN IN DECATUR
0719 PM CULLMAN AL .5 INCH HAIL
02/13/00 CULLMAN PEA SIZE HAIL ON
CULLMAN/LAWRENCE LINE
0724 PM CRANE HILL AL WIND DAMAGE
02/13/00 CULLMAN WIND DAMAGE TO CHICKEN
HOUSE IN NW CULLMAN ON
HIGHWAY 157
0725 PM CULLMAN AL WIND DAMAGE
02/13/00 CULLMAN TREES DOWN ON HOUSE AND
TREES DOWN AT HEALTH
DEPARTMENT
0725 PM AL WIND DAMAGE
02/13/00 LAWRENCE TREES DOWN IN SEVERAL
AREAS
0727 PM HUNTSVILLE AL TORNADO
02/13/00 MADISON POSSIBLE TOUCHDOWN I565
BETWEEN HUNTSVILLE AND
DECATUR 1 MILE EAST OF I65
0729 PM HUNTSVILLE AL WIND DAMAGE
02/13/00 MADISON ESTIMATED 60 MPH NW HSV
0731 PM HUNTSVILLE AL TORNADO
02/13/00 MADISON TORNADO DAMAGED STADIUM ON
SOUTH PARKWAY
0739 PM HUNTSVILLE AL TORNADO
02/13/00 MADISON DAMAGE TO APPLEBEES
RESTAURANT, AN INJURY DUE
TO GLASS
0742 PM HUNTSVILLE AL WIND DAMAGE
02/13/00 MADISON 2 TRACTOR TRAILER RIGS
OVER ON HIGHWAY 72 EAST OF
HUNTSVILLE AND DIME HAIL
0743 PM TUSCALOOSA AL .75 INCH HAIL
02/13/00 TUSCALOOSA DIME SIZE HAIL IN BUHL ON
HIGHWAY 82
0745 PM AL 1 INCH HAIL
02/13/00 MARSHALL QUARTER SIZE HAIL ON
MARSHALL/MORGAN COUNTY
LINE
0750 PM TUSCALOOSA AL .75 INCH HAIL
02/13/00 TUSCALOOSA DIME SIZE HAIL HIGHWAY 82
AT TUSCAOLOOSA-PICKENS
COUNTY LINE
0756 PM TUSCALOOSA AL WIND DAMAGE
02/13/00 TUSCALOOSA TREES AND POWER LINES DOWN
IN NORTH TUSCALOOSA
0758 PM GRANT AL TORNADO
02/13/00 MARSHALL POSSIBLE TORNADO IN GRANT
AREA
0758 PM TUSCALOOSA AL WIND DAMAGE
02/13/00 TUSCALOOSA CARS SPUN AROUND ON
SKYLAND BLVD IN TUSCALOOSA
0804 PM TUSCALOOSA AL WIND DAMAGFE
02/13/00 TUSCALOOSA *** 1 INJ ***
INJURIES REPORTED NEAR
KMART ON SKYLAND BLVDLocal storm report, Feb 13, 9:26 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
926 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 PM TUSCALOOSA AL WIND DAMAGE
02/13/00 TUSCALOOSA *** 1 INJ ***
INJURIES REPORTED NEAR
KMART ON SKYLAND BLVD
0811 PM AL WIND DAMAGE
02/13/00 TUSCALOOSA HIGH VOLTAGE LINES DOWN ON
COUNTY ROAD 88
0813 PM PINSON AL .75 INCH HAIL
02/13/00 JEFFERSON DIME SIZE HAIL AT PINSON
VALLEY HIGH SCHOOL
0820 PM STEVENSON AL WIND DAMAGE
02/13/00 JACKSON POWER OUTAGES IN STEVENS
AREA
0821 PM AL WIND DAMAGE
02/13/00 ETOWAH 56 MPH WIND AT EOC AT
1 ETOWAH EMA OFFICE, TREES
DOWN ACROSS COUNTYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Lawrence, Limestone, Morgan | 45 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens | 52 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 52 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Feb 13, 6:48 PM CST | Severe Thunderstorm Warning | BMX | Madison | 42 min |
| Feb 13, 7:02 PM CST | Tornado Warning | BMX | Pickens, Sumter | 28 min |
| Feb 13, 7:04 PM CST | Severe Thunderstorm Warning | BMX | Cullman, Morgan | 41 min |
| Feb 13, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Limestone | 15 min |
| Feb 13, 7:20 PM CST | Severe Thunderstorm Warning | BMX | Greene | 25 min |
| Feb 13, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Feb 13, 7:29 PM CST | Tornado Warning | BMX | Madison | 31 min |
| Feb 13, 7:30 PM CST | Severe Thunderstorm Warning | BMX | Blount, Marshall | 45 min |
| Feb 13, 7:35 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Feb 13, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Hale | 26 min |
| Feb 13, 7:50 PM CST | Tornado Warning | BMX | Jackson, Marshall | 40 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 32 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 32 min |
| Feb 13, 7:58 PM CST | Tornado Warning | BMX | Tuscaloosa | 32 min |
| Feb 13, 8:03 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Feb 13, 8:16 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 44 min |
| Feb 13, 8:22 PM CST | Tornado Warning | BMX | Lowndes | 38 min |
| Feb 13, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 35 min |
| Feb 13, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, DeKalb | 35 min |
| Feb 13, 8:59 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 46 min |
| Feb 13, 9:02 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 28 min |
| Feb 13, 9:34 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 26 min |
| Feb 13, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 47 min |
| Feb 13, 9:47 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Feb 13, 10:05 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Feb 13, 10:13 PM CST | Severe Thunderstorm Warning | BMX | Pike | 32 min |
| Feb 13, 10:18 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Feb 13, 10:43 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 62 min |
| Feb 13, 10:56 PM CST | Tornado Warning | BMX | Barbour | 49 min |
| Feb 13, 11:02 PM CST | Severe Thunderstorm Warning | BMX | Clay, Talladega | 43 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 50 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.